Alert archive / California / Small Craft Advisories in 2012

Small Craft Advisory 160, NWS San Francisco Bay Area, CA

October 6, 2012

NWS San Francisco Bay Area, CA issued this small craft advisory at Oct 6, 2012, 3:30 AM PDT. It took effect at Oct 6, 2012, 6:00 PM PDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Oct 6, 2012, 3:30 AM PDT (10:30 UTC)
In effect from
Oct 6, 2012, 6:00 PM PDT
Expired
Oct 7, 2012, 6:38 AM PDT
In force
13 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted, in the capitals the NWS used until 2016.

267 
WHUS76 KMTR 061030
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
330 AM PDT SAT OCT 6 2012

PZZ565-061830-
/O.NEW.KMTR.SC.Y.0160.121007T0100Z-121007T1000Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
330 AM PDT SAT OCT 6 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM
PDT SUNDAY...

A SMALL CRAFT ADVISORY IS IN EFFECT FROM 6 PM THIS EVENING TO 3
AM PDT SUNDAY.

* WINDS AND WAVES: NORTHWEST WINDS 15 TO 25 KT FROM POINT PINOS TO
  POINT PIEDRAS BLANCAS OUT TO 10 NAUTICAL MILES BEGINNING THIS
  EVENING AND LASTING TO 3 AM PDT SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
3 follow-up statements
291 
WHUS76 KMTR 061539
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
839 AM PDT SAT OCT 6 2012

PZZ565-062345-
/O.CON.KMTR.SC.Y.0160.121007T0100Z-121007T1000Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
839 AM PDT SAT OCT 6 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 3 AM PDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 3 AM PDT SUNDAY. 

* WINDS AND WAVES: NORTHWEST WINDS 15 TO 25 KT FROM POINT PINOS 
  TO POINT PIEDRAS BLANCAS OUT TO 10 NAUTICAL MILES BEGINNING 
  THIS EVENING AND LASTING TO 3 AM PDT SUNDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
081 
WHUS76 KMTR 062135
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
235 PM PDT SAT OCT 6 2012

PZZ565-070545-
/O.EXT.KMTR.SC.Y.0160.121007T0100Z-121007T1800Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
235 PM PDT SAT OCT 6 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO
11 AM PDT SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 6 PM THIS EVENING
TO 11 AM PDT SUNDAY. 

* WINDS AND WAVES: NORTHWEST WINDS 15 TO 25 KT FROM POINT PINOS TO
  POINT PIEDRAS BLANCAS OUT TO 10 NAUTICAL MILES BEGINNING THIS
  EVENING AND LASTING UNTIL 11 AM PDT SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
852 
WHUS76 KMTR 071338
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
638 AM PDT SUN OCT 7 2012

PZZ565-071445-
/O.CAN.KMTR.SC.Y.0160.000000T0000Z-121007T1800Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
638 AM PDT SUN OCT 7 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

WINDS WILL BE BELOW SMALL CRAFT CRITERIA. THE SMALL CRAFT ADVISORY
HAS BEEN CANCELLED.

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Oct 5, 10:37 PM PDT, 4 hours 53 minutes earlier.

Area forecast discussion, Oct 5, 10:37 PM PDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1037 PM PDT FRI OCT 5 2012

.DISCUSSION...AS OF 9:20 PM PDT FRIDAY...A REX BLOCK IS CURRENTLY
LOCATED OVER THE EASTERN PACIFIC...CONSISTING OF AN UPPER HIGH
CENTERED IN THE GULF OF ALASKA AND A LOW TO THE SSE OF THE HIGH
CENTERED NEAR 40N/130W. BECAUSE THIS IS A BLOCKING PATTERN...THE
TENDENCY WILL BE FOR LITTLE CHANGE IN THE SYNOPTIC PATTERN IN THE
SHORT-TERM. IN FACT...THE MODELS KEEP THE LOW OFFSHORE NEAR ITS
PRESENT LOCATION RIGHT ON THROUGH THE WEEKEND. HOWEVER...THE
UPPER LOW IS ALREADY CLOSE ENOUGH TO OUR COAST TO PRODUCE COOLING
ALOFT AND ENOUGH MIXING IN THE LOW LEVELS TO DISRUPT THE MARINE
LAYER. CURRENT DATA FROM THE FORT ORD PROFILER SHOWS ALMOST NO
SIGNS OF A MARINE INVERSION. THE MODELS ARE FORECASTING 850 MB
TEMPS AROUND 10-12 DEG C THROUGH THE WEEKEND. TEMPERATURES THIS
COOL AT 850 MB TYPICALLY RESULT IN EITHER A WEAK MARINE INVERSION
OR NONE AT ALL. CONSEQUENTLY...MARINE LAYER CLOUDS THROUGH THE
WEEKEND ARE EXPECTED TO BE PATCHY AND NON-PERSISTENT. DEPENDING ON
THE AMOUNT OF CLOUD COVER...TEMPERATURES MAY ACTUALLY WARM A BIT
TOMORROW AND INTO THE WEEKEND. OVERALL...WE CAN ALSO EXPECT
RELATIVELY UNIFORM TEMPERATURES ACROSS THE REGION THROUGH THE
WEEKEND WITH 60S AND LOWER 70S AT THE COAST AND MOSTLY LOW TO MID
70S INLAND.

THE UPPER LOW IS FORECAST TO BEGIN MOVING EASTWARD TOWARDS OUR
COAST ON SUNDAY NIGHT. AS IT APPROACHES THE COAST AND THE AIRMASS
BECOMES MORE UNSTABLE...SHOWER CHANCES WILL DEVELOP. THIS SYSTEM
CURRENTLY DOES NOT HAVE MUCH MOISTURE ASSOCIATED WITH IT...AND IT
IS NOT EXPECTED TO PICK UP MUCH ADDITIONAL MOISTURE AT IS NEARS
THE COAST. THEREFORE...SHOWER CHANCES HAVE MOSTLY BEEN LIMITED TO
THE SLIGHT CHANCE CATEGORY. THE LOW IS FORECAST TO SLOW
CONSIDERABLY AS IT APPROACHES THE COAST AND ALSO BEGIN TO DRIFT
TO THE SOUTH. BECAUSE OF THIS... SHOWER CHANCES WILL PERSIST FOR
UP TO THREE CONSECUTIVE DAYS AND CHANCES WILL BE SOMEWHAT HIGHER
ACROSS THE SOUTHERN PART OF OUR FORECAST AREA. SHOWER CHANCES WILL
BEGIN ON MONDAY...BUT CURRENT MODELS INDICATE THAT THE HIGHEST
PROBABILITY OF MEASURABLE RAIN WILL BE FROM LATE MONDAY NIGHT
THROUGH WEDNESDAY (FASTER GFS) OR FROM TUESDAY NIGHT THROUGH
THURSDAY (SLOWER ECMWF). THUNDERSTORMS CANNOT BE RULED OUT IN A
CASE LIKE THIS...BUT HAVE ELECTED TO HOLD OFF ADDING THEM TO THE
FORECAST UNTIL THE TIMING OF THIS SYSTEM CAN BE NAILED DOWN A
LITTLE BETTER. RAINFALL AMOUNTS WILL BE SPOTTY WITH LOCATIONS THAT
DO SEE RAIN NOT LIKELY TO ACCUMULATE MORE THAN A QUARTER OF AN
INCH.

THE UPPER LOW WILL KEEP DAYTIME TEMPERATURES BELOW NORMAL THROUGH
ALL OF NEXT WEEK...PARTICULARLY FOR INLAND AREAS WHERE HIGHS WILL
BE AS MUCH AS 10 DEGREES BELOW NORMAL.

THE UPPER LOW WILL FINALLY BE KICKED EAST LATE IN THE WEEK AS AN
INCREASINGLY ACTIVE STORM TRACK ACROSS THE WESTERN AND CENTRAL
PACIFIC MAKES ITS WAY INTO THE EASTERN PACIFIC. ONCE THAT STORM
TRACK REACHES THE WEST COAST...MODELS INDICATE THE POTENTIAL FOR
SOME SIGNIFICANT RAINFALL BY THE MIDDLE OF THE
MONTH...PARTICULARLY ACROSS NORTHERN CA.

&&

.AVIATION...AS OF 10:30 PM FRIDAY...THE CLOUD SHIELD THAT IS
SPREADING OVER THE SFO BAY AREA ARE MID TO HIGH LEVEL CLOUDS WITH
BASES AROUND 4000 FEET. FT ORD PROFILER AND UPPER AIR SOUNDING
SHOWS THE MARINE LAYER HAS MIXED OUT TONIGHT. THEREFORE IT IS
DOUBTFUL ANY LOW CLOUDS WILL AFFECT THE SFO BAY AREA OVERNIGHT.
SFO METAR REPORTS 15SCT BUT BELIEVE THIS IS VERY LOCALIZED.

VICINITY OF KSFO...VFR WITH SCT-BKN CLOUDS AT 3000-4000 FEET
OVERNIGHT.

KSFO BRIDGE APPROACH...SIMILAR TO KSFO.

MONTEREY BAY AREA TERMINALS...PATCHY LOW CLOUDS SHOULD INCREASE
LATER TONIGHT DUE TO LOCAL-SCALE UPSLOPE FLOW. OCCASIONAL MVFR/IFR
CIGS THROUGH 10Z BECOMING PREDOMINANT MVFR/IFR AFT 10Z.
CONFIDENCE IS LOW AS LOW CIGS MAY NOT INCREASE AS FORECAST.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TNGT...SCA...PT PINOS TO PT PIEDRAS BLANCAS 0-10 NM UNTIL 2 AM
             SCA...PIGEON PT TO PT PIEDRAS BLANCAS 10-60 NM UNTIL 2 AM

&&

PUBLIC FORECAST: DYKEMA
AVIATION/MARINE: W PI

VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO

FOLLOW US ON FACEBOOK AND TWITTER AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA

Nearby

Small Craft Advisories in California, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.